Lyrica, Diltiazem and Toradol?

Ask the Clinician Health Pro
  • Full Question:

    Has anyone tried Lyrica, Diltiazem and toradol, the dr has me on this and I am very dopey.

    I have had migranes since I was young. I have just had decompression surgery for chiari malformation. The migranes are now very bad. My family Dr. has me on Lyrica 75 mg 2 times a day, sandoz diltiazem 120 mg once a day and toradol 10 mg 4 times a day. I am very sleepy and dopey, has anyone else tried these? Any suggestions would be appreciated. thanks , Michelle.
     

     

    Answer:

     

    Dear Michelle,

     

    Diltiazem is a calcium channel blocker initially developed for heart issues and hypertension. It has since been found to be effective in preventing Migraine. One potential side effect is drowsiness, but that usually stops as your body becomes accustomed to it.

    Add This Infographic to Your Website or Blog With This Code:

     

    The prescribing information for Lyrica actually carries this warning: "LYRICA may cause dizziness and somnolence and impair patients’ ability to drive or operate machinery." The DEA has actually listed it as a "scheduled" drug because of the high incidence of drowsiness and sleepiness when taking it.

     

    Ketorolac (The generic of Toradol. Brand name Toradol is no longer manufactured.) may cause a bit of drowsiness, but there are also other issues that you need to be aware of with ketorolac...

    • If used more than two or three days a week, it can cause medication overuse headache, aka rebound. See Medication Overuse Headache - When the Remedy Fails for more information on this issue.
    • Ketorolac/Toradol is for short-term use only, not to exceed five days. The prescribing information for it carries this warning: "TORADOLORAL (ketorolac tromethamine), a nonsteroidal anti-inflammatory drug (NSAID), is indicated for the short-term (up to 5 days in adults), management of moderately severe acute pain that requires analgesia at the opioid level and only as continuation treatment following IV or IM dosing of ketorolac tromethamine, if necessary. The total combined duration of use of TORADOLORAL and ketorolac tromethamine should not exceed 5 days.

    You need to speak to your doctor about these issues. You may also find that it's time to consult an actual Migraine specialist. There's a link below to our directory of patient recommended specialists.

     

    Good luck,
    John Claude Krusz and Teri Robert

     

     

    About Ask the Clinician:

    Dr. Krusz is a recognized expert in the fields of headache and Migraine treatment and pain treatment. Each week, he and Lead Expert Teri Robert, team up to answer your questions about headaches and Migraines. You can read more about Dr. Krusz or more about Teri Robert.

     

    If you have a question, please click HERE. Accepted questions will be answered by publishing the answers here. Due to the number of questions submitted, no questions will be answered privately, and questions will be accepted only when submitted via THIS FORM. Please do not submit questions via email, private message, or SharePost comments. Thank you.

     

    Please note: We cannot handle emergencies or diagnose via the Internet. Please do not ask us to diagnose; see your physician for diagnosis.

  •  

    Add This Infographic to Your Website or Blog With This Code:

    We hope you find this general medical and health information useful, but this Q & A is meant to support not replace the professional medical advice you receive from your doctor. For all personal medical and health matters, including decisions about diagnoses, medications and other treatment options, you should always consult your doctor. See full Disclaimer.

     

    © Teri Robert and J.C. Krusz, 2008.

    Last updated July 13, 2008.

     migraines

Published On: July 13, 2008